Alert archive / Kansas / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 15, 2015, 7:32 AM CDT for Sedgwick County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2015, 7:32 AM CDT (12:32 UTC)
- Expired
- Jun 15, 2015, 11:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 0.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
112
WGUS53 KICT 151232
FFWICT
KSC173-151630-
/O.NEW.KICT.FF.W.0009.150615T1232Z-150615T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
732 AM CDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1130 AM CDT
* AT 727 AM CDT...DOPPLER RADAR INDICATED THAT RAINFALL AMOUNTS FROM
5 TO 7 INCHES OF RAIN HAD FALLEN ACROSS NORTHERN SEDGWICK COUNTY
DURING THE NIGHT. FLASH FLOODING IS ALREADY OCCURRING!
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WICHITA...PARK CITY...VALLEY CENTER...GODDARD...MAIZE...SEDGWICK...
COLWICH...MOUNT HOPE...KECHI...ANDALE AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
THIS FLASH FLOOD WARNING IS AN EXTENSION OF THE FLASH FLOOD WARNING
ISSUED FOR NORTHERN SEDGWICK COUNTY ISSUED AT 217 AM CDT.
&&
LAT...LON 3791 9770 3791 9715 3790 9715 3767 9751
3767 9770
$$
ES1 follow-up statement
543
WGUS73 KICT 151628
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1128 AM CDT MON JUN 15 2015
KSC173-151636-
/O.EXP.KICT.FF.W.0009.000000T0000Z-150615T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEDGWICK KS-
1128 AM CDT MON JUN 15 2015
...THE FLASH FLOOD WARNING FOR NORTHERN SEDGWICK COUNTY WILL EXPIRE
AT 1130 AM CDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. NOTE THAT THERE COULD BE LOW WATER
CROSSINGS IN RURAL AREAS OF NORTHERN SEDGWICK COUNTY THAT ARE
STILL NOT PASSABLE. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3791 9770 3791 9715 3790 9715 3767 9751
3767 9770
$$
HOWERTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:31 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 15, 6:31 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 631 AM CDT MON JUN 15 2015 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 317 AM CDT MON JUN 15 2015 WATER VAPOR IMAGERY SHOWS A VERY SLOW MOVING UPPER CIRCULATION SITUATED OVER WEST-CENTRAL KS. MEANWHILE A MORE ROBUST WAVE IS TRACKING OVER SOUTHERN MANITOBA/WESTERN ONTARIO. LAST BUT NOT LEAST...A TROPICAL DISTURBANCE IS LIFTING SLOWLY NORTH ACROSS THE WESTERN GULF. && .SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT) ISSUED AT 317 AM CDT MON JUN 15 2015 A CLUSTER OF SHOWERS AND STORMS HAS BEEN ONGOING OVERNIGHT AND IS LOCATED JUST EAST OF THE MID/UPPER TROUGH. THIS IS WHERE 900-850MB MOISTURE TRANSPORT HAS BEEN MAXIMIZED. WOULD EXPECT THIS AXIS OF HIGHER MOISTURE TRANSPORT TO SLOWLY SHIFT EAST THIS MORNING. THE MID/UPPER TROUGH WILL SLOWLY TRACK EAST TODAY AND WILL ALSO BEGIN TO WASH OUT. WITH THE ATMOSPHERE REMAINING UNCAPPED AND OBVIOUSLY PLENTY OF LOW LEVEL MOISTURE...WOULD EXPECT AT LEAST SOME SCT ACTIVITY TO CONTINUE TODAY...PRIMARILY ALONG AND EAST OF THE KS TURNPIKE WHICH WILL BE EAST OF THE MID LEVEL TROUGH. NOT MUCH IS EXPECTED TO CHANGE OVERNIGHT AS THE MID LEVEL TROUGH REMAINS OVER CENTRAL KS. HOWEVER...THE BETTER MOISTURE TRANSPORT LOOKS TO SHIFT OVER SE KS AND EASTERN OK. WITH EXTREMELY HIGH PRECIPITABLE WATER REMAINING IN PLACE...ANY OF THE SHOWERS OR STORMS WILL PRODUCE RAINFALL RATES ON THE ORDER OF 1-2" PER HOUR. SO FLOODING WILL REMAIN THE MAIN THREAT. ATTENTION WILL THEN TURN TO THE TRACK THE TROPICAL DISTURBANCE OVER THE GULF TAKES. THE NAM IS QUICKER LIFTING IT NORTH COMPARED TO THE GFS WITH THE ECMWF EVEN SLOWER. BEST GUESS RIGHT NOW IS THAT THIS FEATURE WILL START TO IMPACT THE AREA WED INTO WED NIGHT WHICH COULD BRING HEAVY RAIN TO SOUTHEAST KANSAS. TEMPS TO START THE WORK WEEK WILL REMAIN CLOSE TO SEASONAL NORMALS BUT WILL FEEL WARMER DUE TO RICH LOW LEVEL MOISTURE REMAINING IN PLACE. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 317 AM CDT MON JUN 15 2015 RAIN FROM THE TROPICAL DISTURBANCE MAY AFFECT SE KS THURSDAY INTO THURSDAY EVENING BEFORE PUSHING INTO THE OZARK REGION. THIS SHOULD ALLOW FOR SOME DRIER CONDITIONS FOR THE END OF THE WORK WEEK INTO THE START OF THE WEEKEND. THERE IS SOME AGREEMENT BETWEEN THE GFS AND ECMWF IN SHORTWAVE ENERGY TRACKING ACROSS THE NORTHERN PLAINS SAT NIGHT INTO SUN. THIS FEATURE MAY PUSH A COLD FRONT THROUGH THE REGION AND BRING ANOTHER CHANCE FOR SHOWERS AND STORMS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 630 AM CDT MON JUN 15 2015 CIGS FROM ~500 TO 1500FT ARE LKLY ACRS MOST TERMINALS THIS MRNG WITH KRSL THE EXCEPTION WHERE THE ONSET OF NW WINDS ~10KTS HAVE ALREADY SCOURED THE STRATUS FROM THE TERMINAL. AS NW ~10KT WINDS SPREAD ACRS THE REGION AS THE DAY PROGRESSES THE REMAINING TAF SITES SHOULD EXPERIENCE SIMILAR IMPROVEMENTS WITH KCNU THE LAST TO EXPERIENCE THESE IMPROVEMENTS. AS THE SE-MOVG COLD FRONT VENTURES FURTHER ACRS CNTRL & TOWARD SC KS SHRA/(+)TSRA ARE LKLY ACRS MOST TERMINALS (ESPECIALLY KICT & KCNU) WHERE ALIGNED WITH THE RICHEST TROPICAL INFLUX. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 83 68 84 69 / 40 40 30 20 HUTCHINSON 81 67 84 67 / 30 30 30 20 NEWTON 81 68 82 68 / 40 40 30 20 ELDORADO 82 68 82 68 / 50 60 30 30 WINFIELD-KWLD 83 69 83 70 / 50 60 40 40 RUSSELL 81 64 83 66 / 20 20 20 20 GREAT BEND 81 65 83 66 / 20 20 20 20 SALINA 81 67 84 68 / 40 30 20 20 MCPHERSON 81 67 84 68 / 30 30 30 20 COFFEYVILLE 83 70 82 70 / 60 70 70 60 CHANUTE 83 69 82 69 / 60 70 60 60 IOLA 83 69 82 69 / 60 70 60 50 PARSONS-KPPF 83 70 82 70 / 60 70 70 60 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 15, 4:39 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 439 AM CDT MON JUN 15 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-160945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 439 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT FLOODING FROM OVERNIGHT HEAVY RAINS WILL BE POSSIBLE THIS MORNING FOR PARTS OF NORTHERN SEDGWICK COUNTY...HARVEY COUNTY ALONG WITH EASTERN MCPHERSON AND MARION COUNTIES. PLEASE SEE LATEST FLOOD WARNINGS FOR ADDITIONAL DETAILS. SCATTERED STORMS WILL BE POSSIBLE TODAY AND TONIGHT WITH LOCATIONS ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE HAVING THE GREATEST CHANCE TO EXPERIENCE THE STORMS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING 50 TO 55 MPH WIND GUST ALONG WITH HIGH RAINFALL RATES THAT MAY CAUSE FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODIC EPISODES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM TUESDAY AND WEDNESDAY...ESPECIALLY OVER EASTERN AND SOUTHEAST KANSAS. WHILE ISOLATED OCCURRENCES OF SEVERE WEATHER ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS EACH DAY...THE PRIMARY THREAT WILL BE THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN...WHICH MAY PRODUCE FLOODING OF TYPICAL FLOOD PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ LAWSON
In the hours before
Local storm report, Jun 15, 4:15 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
415 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 AM FLASH FLOOD 2 SE ANDALE 37.77N 97.60W
06/15/2015 SEDGWICK KS LAW ENFORCEMENT
THE FLASH FLOOD WAS REPORTED AT THE 53RD ST N/215TH W
INTERSECTION. ROADS BEING BARRICADED. FLASH FLOODING
BEGAN AT 252 AM CDT AND WAS IN PROGRESS. FLOOD WATERS
WERE BEGINNING TO RECEDE.
&&
EPSLocal storm report, Jun 15, 4:57 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
457 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 AM FLASH FLOOD 1 W PEABODY 38.17N 97.13W
06/15/2015 MARION KS LAW ENFORCEMENT
CAR WASHED OFF OF THE 1300 BLOCK OF 60TH ROAD WHICH IS
JUST WEST OF PEABODY. NO INJURIES OR FATALITIES.
&&
RBLLocal storm report, Jun 15, 5:39 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
539 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM HEAVY RAIN 2 S SEDGWICK 37.89N 97.43W
06/15/2015 M5.15 INCH SEDGWICK KS MESONET
&&
RBLLocal storm report, Jun 15, 6:05 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
605 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM HEAVY RAIN 1 W VALLEY CENTER 37.84N 97.39W
06/15/2015 M3.97 INCH SEDGWICK KS MESONET
REPORT VIA A USGS RAIN GAUGE.
&&
RBLLocal storm report, Jun 15, 6:07 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
607 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 2 NW GOESSEL 38.27N 97.37W
06/14/2015 E1.00 INCH MARION KS CO-OP OBSERVER
&&
RBLLocal storm report, Jun 15, 6:10 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
610 AM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 AM HEAVY RAIN 2 NW GOESSEL 38.27N 97.37W
06/15/2015 M4.39 INCH MARION KS CO-OP OBSERVER
&&
RBLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:10 PM CDT | Special Weather Statement | ICT | Marion | 20 min |
| Jun 14, 7:24 PM CDT | Areal Flood Warning | ICT | Marion | 3 hr |
| Jun 14, 9:23 PM CDT | Special Weather Statement | ICT | Kingman | 37 min |
| Jun 14, 9:53 PM CDT | Special Weather Statement | ICT | Kingman | 22 min |
| Jun 14, 10:28 PM CDT | Special Weather Statement | ICT | Reno | 32 min |
| Jun 14, 11:03 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Marion, Reno | 4 hr |
| Jun 14, 11:54 PM CDT | Flash Flood Warning | ICT | Marion | 3 hr |
| Jun 15, 12:58 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Harvey, Marion, Reno, Sedgwick | 8 hr |
| Jun 15, 1:37 AM CDT | Flash Flood Warning | ICT | Harvey | 7 hr |
| Jun 15, 2:18 AM CDT | Flash Flood Warning | ICT | Sedgwick | 6 hr |
| Jun 15, 3:03 AM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Marion | 8 hr |
| Jun 15, 7:58 AM CDT | Areal Flood Warning | ICT | Harvey | 35 hr |
| Jun 15, 8:11 AM CDT | Areal Flood Warning | ICT | Chase, Marion | 25 hr |
| Jun 15, 8:29 AM CDT | River Flood Warning | ICT | Sedgwick | 47 hr |
| Jun 15, 9:00 AM CDT | River Flood Warning | ICT | Marion | 48 hr |
| Jun 15, 3:31 PM CDT | Special Weather Statement | ICT | Allen, Neosho | 29 min |
| Jun 15, 4:42 PM CDT | Special Weather Statement | ICT | Neosho | 48 min |
| Jun 15, 5:37 PM CDT | Areal Flood Warning | ICT | Labette, Montgomery, Neosho, Wilson | 4 hr |
| Jun 15, 6:34 PM CDT | River Flood Warning | ICT | Sedgwick | 26 hr |
| Jun 15, 6:46 PM CDT | Special Weather Statement | ICT | Labette | 44 min |
Nearby
Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.